MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO POWERFLEXPRO 6MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO POWERFLEXPRO 6MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400604X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned for evaluation, but the manufacture report is not yet available.Additional information is pending and will be sent in upon 30 days after receipt.
 
Event or Problem Description
As reported, during the percutaneous transluminal angioplasty (pta) procedure, the 6mm x4cm x 135cm powerflex pro pta balloon catheter (bc) was inflated with normal air pressure, but the balloon burst and could not be used.There was no reported patient injury.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
The device has been returned for evaluation, but the manufacture report is not yet available.A review of the device history record (dhr) associated with lot 82173523 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported event.Additional information is pending and will be sent in upon 30 days after receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6,h2,h3 and h6 have been updated accordingly.As reported, during the percutaneous transluminal angioplasty (pta) procedure, the 6mm x4cm x 135cm powerflex pro pta balloon catheter (bc) was inflated with normal air pressure, but the balloon burst and could not be used.There was no reported patient injury.Additional information was requested but was reported to be unknown.The product was returned for analysis.A non-sterile powerflex pro 6mm x 4cm 135 percutaneous transluminal angioplasty (pta) balloon catheter involved in the complaint was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon of the unit was observed ruptured/ separated.No other physical characteristics could be observed at the naked eye.Er microscopic analysis, sem analysis was performed to the received balloon unit to identify the possible root cause of the rupture condition on the balloon with the following results: results showed that the balloon burst was caused by a rupture on the balloon surface.The inner surface presented no anomalies near to the balloon rupture.The outer surface presented evidence of scratch marks near to the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface could probably led to the rupture condition found on the received device.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82173523 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was confirmed via device analysis.A leakage was confirmed through analysis of the returned device as a rupture was noted on the balloon surface.The outer surface of the balloon presented evidence of scratch marks adjacent to the balloon rupture.It is likely vessel characteristics, although unknown, contributed to the reported event as evidenced by device analysis.The balloon material near the rupture, appears to have been torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 6MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11841809
Report Number9616099-2021-04562
Device Sequence Number19748129
Product Code LIT
UDI-Device Identifier20705032059524
UDI-Public20705032059524
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number4400604X
Device Catalogue Number4400604X
Device Lot Number82173523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer05/21/2021
06/23/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/15/2021
07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1